Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Northern Indiana

July 1, 2014Branch County, Cass County, Saint Joseph County, Michigan; 5 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2014, 1:00 AM EDT for Branch County, Cass County, Saint Joseph County, Michigan; 5 counties in Indiana. It was in force for 45 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2014, 1:00 AM EDT (05:00 UTC)
Expired
Jul 1, 2014, 1:45 AM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
80.0 mph

Counties DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 1:00 AM EDTTSTM WND GST 73Wakarusa, INBETWEEN NAPPANEE AND WAKARUSA WEST OF SR 19. 6 TO 8 INCH DIAMETER LIMBS AND UTILITY LINES DOWN. CORN CROP LAYED OVER
Jul 1, 1:00 AM EDTTSTM WND GST 752 Se Marcellus, MI
Jul 1, 1:08 AM EDTTSTM WND GST 60Elkhart, IN
Jul 1, 1:10 AM EDTTSTM WND DMGGoshen, INTREE DOWN ONTO HOUSE.
Jul 1, 1:10 AM EDTTSTM WND DMGThree Rivers, MITREE DOWN ONTO HOUSE
Jul 1, 1:19 AM EDTTSTM WND GST 701 E Flowerfield, MI
Jul 1, 1:23 AM EDTTSTM WND GST 60Topeka, IN
Jul 1, 1:26 AM EDTTSTM WND DMGRome City, INONE HOME WITH SIGNIFICANT ROOF DAMAGE. 15 HOMES WITH MINOR DAMAGE.
Jul 1, 1:30 AM EDTTSTM WND DMGRome City, INTREES AND POWER LINES DOWN THROUGHOUT THE COUNTY. DAMAGE FOCUS IN ROME CITY.
Jul 1, 1:30 AM EDTTSTM WND GST 65Centreville, MIWIND GUSTS AT LEAST 65 MPH.
Jul 1, 1:35 AM EDTTSTM WND DMGLagrange, INWIDESPREAD TREE DAMAGE IN TOWN. PARTIAL ROOF AND WALL COLLAPSE AT PARKSIDE SCHOOL.
Jul 1, 1:35 AM EDTTSTM WND DMGSherwood, MINUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS NORTHERN PART OF THE COUNTY
Jul 1, 1:35 AM EDTTSTM WND DMGSherwood, MINUMEROUS REPORTS OF TREES AND PWOER LINES DOWN IN NW PART OF THE COUNTY
Jul 1, 1:36 AM EDTTSTM WND DMG3 W Union City, MIPOWER LINE DOWN
Jul 1, 1:37 AM EDTTSTM WND DMG1 E Indianola, IN*** 1 FATAL *** 6 TO 8 FOOT DIAMETER TREE FELL THROUGH HOUSE ON BIG LONG LAKE. ONE FATALITY CONFIRMED...A 64 YEAR OLD MALE...IN THE HOUSE
Jul 1, 1:37 AM EDTTSTM WND DMGStroh, INWIDESPREAD TREE DAMAGE
Jul 1, 1:38 AM EDTTORNADO1 W Lagrange, INEMBEDDED EF1 IN LARGER AREA OF WIND DAMAGE. TREE DAMAGE AND SOME MINOR STRUCTURE DAMAGE. MAX WIND 95 MPH. LENGTH 1 MILE.
Jul 1, 1:48 AM EDTTSTM WND DMGColdwater, MILIMBS DOWN. SOME LARGER DEAD TREE DAMAGE AND ISOLATED AREAS OF ROADS BLOCKED BY LARGE TREES DOWN. TIME ESTIMATED FROM RADAR
Jul 1, 1:55 AM EDTTSTM WND DMG2 Ne Nevada Mills, INTREES AND DEBRIS ON US 120 BETWEEN 300 W AND 450 W

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 11:35 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS53 KIWX 010500
SVRIWX
INC033-039-087-113-151-MIC023-027-149-010545-
/O.NEW.KIWX.SV.W.0053.140701T0500Z-140701T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 AM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DE KALB COUNTY IN NORTHEAST INDIANA...
  ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  LAGRANGE COUNTY IN NORTHEAST INDIANA...
  NORTHERN NOBLE COUNTY IN NORTHEAST INDIANA...
  WESTERN STEUBEN COUNTY IN NORTHEAST INDIANA...
  BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  EASTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 145 AM EDT

* AT 1256 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES NORTH OF PAW PAW TO CASSOPOLIS TO
  WAKARUSA...AND MOVING EAST AT 65 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS.

  SOURCE...EMERGENCY MANAGEMENT. WIDESPREAD REPORTS OF WIND DAMAGE 
IN SOUTH BEND. 

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GOSHEN AND BRISTOL AROUND 105 AM EDT.
  WHITE PIGEON AND THREE RIVERS AROUND 110 AM EDT.
  CENTREVILLE AND MILLERSBURG AROUND 115 AM EDT.
  STURGIS AND LIGONIER AROUND 120 AM EDT.
  COLON AND LAGRANGE AROUND 125 AM EDT.
  BRONSON AND ROME CITY AROUND 130 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HOWARDSVILLE...MOTTVILLE...
COREY LAKE...CLEAR LAKE...WATERFORD MILLS...FORAKER...MOORE PARK...
FLOWERFIELD...BENTON AND KLINGER LAKE.

THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 5 AND
21.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100
AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4190 8497 4144 8517 4145 8606 4187 8603
      4208 8597 4208 8492
TIME...MOT...LOC 0459Z 270DEG 55KT 4238 8578 4187 8588
          4152 8600

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH

$$

BENTLEY
1 follow-up statement
928 
WWUS53 KIWX 010533
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
133 AM EDT TUE JUL 1 2014

INC039-MIC027-010543-
/O.CAN.KIWX.SV.W.0053.000000T0000Z-140701T0545Z/
ELKHART IN-CASS MI-
133 AM EDT TUE JUL 1 2014

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100
AND 99.

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND ELKHART
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4190 8497 4144 8517 4145 8565 4181 8561
      4208 8552 4208 8492
TIME...MOT...LOC 0533Z 270DEG 55KT 4234 8506 4183 8518
          4148 8532

$$

INC033-087-113-151-MIC023-149-010545-
/O.CON.KIWX.SV.W.0053.000000T0000Z-140701T0545Z/
LAGRANGE IN-STEUBEN IN-NOBLE IN-DE KALB IN-BRANCH MI-ST. JOSEPH MI-
133 AM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
JOSEPH...BRANCH...NORTHWESTERN DE KALB...NORTHERN NOBLE...WESTERN
STEUBEN AND LAGRANGE COUNTIES UNTIL 145 AM EDT...

AT 130 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROWNLEE PARK TO BRONSON TO ROME CITY...AND MOVING
EAST AT 65 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COLDWATER AROUND 140 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GIRARD...EAST GILEAD...LAKE OF
THE WOODS...HELMER...LAKE GAUGE...SALEM CENTER...NEVADA MILLS AND
FLINT.

THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 6 AND
21.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 111
AND 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4190 8497 4144 8517 4145 8565 4181 8561
      4208 8552 4208 8492
TIME...MOT...LOC 0533Z 270DEG 55KT 4234 8506 4183 8518
          4148 8532

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:50 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 1, 12:50 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 AM EDT TUE JUL 1 2014

.SYNOPSIS...
ISSUED AT 1250 AM EDT TUE JUL 1 2014

A COLD FRONT MOVING EAST ACROSS THE AREA LATE TONIGHT AND TUESDAY
IS EXPECTED TO CAUSE THUNDERSTORMS IN OUR AREA OVERNIGHT... WITH
REDEVELOPMENT ALONG THE FRONT POSSIBLE OVER EASTERN PORTIONS OF
THE AREA ON TUESDAY. SOME OF THE STORMS COULD BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. LOWS TONIGHT WILL GENERALLY BE IN
THE LOWER 70S WITH HIGHS TUESDAY RANGING FROM THE UPPER 70S NEAR
LAKE MICHIGAN TO THE UPPER 80S IN WEST CENTRAL OHIO.

&&

.UPDATE...
ISSUED AT 516 PM EDT MON JUN 30 2014

WRN FLANK OF MORNING OUTFLW BNDRY HAS MIXED OUT RAPIDLY THIS AFTN
AHD OF SIG BOW ECHO CROSSING MS RIVER LT THIS AFTN. THUS GIVEN
RAMPANT ESCALATION OF BOTH SFC BASED CAPE AND 1000-850MB MEAN
MIXING RATIOS INTO NW INDIANA XPC THIS SYS WILL MAINTAIN ITS
INTENSITY EASTWARD INTO WRN CWA BTWN 7-8 PM EDT. ERN EXTENT OF SVR
RISK SOMEWHAT UNCERTAIN GIVEN PERSISTENCE OF OUTFLW INDUCED CINH
HWVR LARGER SCALE MIDLVL SPEED MAX OF 60KTS MAY INDEED CARRY
DAMAGING WIND RISK FARTHER EAST THEN IMPLIED IN SVR WATCH 375 AS
EVEN ERN AREAS MAY RECOVER SUFFICIENTLY BFR SUNSET.

ZONE UPDATES ALREADY ISSUED W/SIG POP/WX GRID CHGS MADE TO REFLECT
EWD EXTRAPOLATION OF SEVERE BOW ECHO.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 350 PM EDT MON JUN 30 2014

SHRTWV EVIDENT ON WATER VAPOR IMAGERY MOVG INTO THE NRN PLAINS THIS
AFTN WILL SIGNIFICANTLY AMPLIFY FLOW ACROSS THE NORTH CENTRAL CONUS
THIS PERIOD. DIURNAL HEATING/DESTABILIZATION IN OUR AREA HAS BEEN
LIMITED BY STRATUS AND CONVECTIVE DEBRIS TODAY... BUT CLOUDINESS
SHOULD CONT TO DIMINISH THE REST OF THE DAY ALLOWING FOR AT LEAST
MODERATE INSTABILITY BY LATE AFTN. THIS INSTABILITY EXPECTED TO BE
MAINTAINED THIS EVE AS A 50KT LLJ DEVELOPS OVER MO AHEAD OF APCHG
SHRTWV/CDFNT. STRONG UPR LEVEL DIVERGENCE ASSOCIATED WITH RIGHT
ENTRANCE REGION OF STRENGTHENING UPR LEVEL JET OVER THE UPR GRTLKS
WILL ALSO OVERSPREAD OUR AREA TONIGHT HELPING TO MAINTAIN MCS
CURRENTLY OVER IA THROUGH MOST IF NOT ALL OF OUR CWA OVERNIGHT.
BASED ON PERSISTENCE OF LAST NIGHTS MCS LONGER THAN MODELS
INDICATED... PREFER WRF ARW/NMM SOLUTIONS WHICH SUGGEST ORGANIZED
CONVECTION PERSISTING INTO OH BY DAYBREAK TUE. THIS SCENARIO
REFLECTED WELL IN CURRENT POP/WX GRIDS AND ONLY MINOR CHANGES MADE
FOR OVERNIGHT. AS INDICATED BY LATEST SPC OUTLOOK... GOOD POTENTIAL
FOR MAINTAINING SVR STORMS AT LEAST INTO NW PORTION OF OUR CWA
OVERNIGHT... WITH GREATEST THREAT DAMAGING WINDS. IT WILL BE ANOTHER
WARM/MUGGY NIGHT BUT SHOWERS/CONVECTIVE OUTFLOWS SHOULD ALLOW TEMPS
TO FALL NEAR 70... ESPECIALLY ACROSS NW PORTION OF CWA WHERE THERE
IS THE BEST CHC OF HEAVIER/MORE WIDESPREAD CONVECTION.

FRONTAL BOUNDARY ACROSS IA THIS AFTN IS EXPECTED TO SURGE EAST TO
WRN PORTION OF OUR CWA LATE TONIGHT... AND THEN BECOME INCREASINGLY
DIFFUSE TUE AS LEAD SHRTWV LIFTS NE ACROSS THE UPR GRTLKS AND A
SECOND SYSTEM DIGS SE ACROSS THE NRN PLAINS INTO THE DEEPENING UPR
LEVEL TROF. THUS... CAA WILL GENERALLY BE WK ACROSS OUR AREA TUE
RESULTING IN ANOTHER WARM DAY FOR MOST OF THE CWA WITH HIGHS IN THE
M-U80S. EXCEPTION WILL BE NW WHERE MORE SGFNT COOLING EXPECTED...
ESPECIALLY NEAR LAKE MICHIGAN. DRIER AIR SHOULD ADVECT INTO THE AREA
FROM THE SW TUE AND WITH CONVERGENCE ALONG FRONT WKNG... STRONGEST
INSTABILITY EXPECTED TO SHIFT TO THE EAST OF OUR AREA BY LATE
AFTN... BUT STILL A RISK OF THUNDERSTORMS DEVELOPING ALONG THE FRONT
THROUGH EARLY AFTN ACROSS SERN PORTION OF OUR CWA. IF STORMS DO DVLP
GIVEN MODERATE INSTABILITY AND 30-35KT 0-6KM SHEAR... SVR STORMS
AGAIN A POSSIBILITY.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 350 PM EDT MON JUN 30 2014

COOL...TRANQUIL PATTERN FOR THE FIRST HALF OF THE LONG TERM PERIOD
WILL FEEL ALMOST FALL LIKE AS A TROUGH SETTLES INTO THE AREA
BRINGING HIGH TEMPERATURES IN THE LOW TO MID 70S WEDNESDAY THROUGH
FRIDAY. CHANCE FOR SCATTERED SHOWERS ON WEDNESDAY AS A SECONDARY
COLD FRONT MOVES INTO THE AREA BRINGING A REINFORCING SHOT OF COLD
AIR. THIS WILL SET THE STAGE FOR THE COOLEST AIR OF THE PERIOD ON
THURSDAY AND THURSDAY NIGHT. WOULD NOT BE SURPRISED TO SEE A FEW
SITES DROP INTO THE UPPER 40S THURSDAY NIGHT AS HIGH PRESSURE MOVES
OVERHEAD AND WINDS GO CALM ALLOWING IDEAL RADIATIONAL COOLING.

DRY WEATHER WILL CONTINUE INTO INDEPENDENCE DAY WEEKEND WITH
MODERATING TEMPERATURES INTO THE LOW 80S BY SATURDAY. SOME
INDICATIONS OF A SHORTWAVE BRINGING CONVECTIVE CHANCES AGAIN BY LATE
SUNDAY...BUT PREFER SLOWER SOLUTIONS AND WILL KEEP FORECAST DRY
ATTM. BETTER PRECIP CHANCES WILL ARRIVE BY EARLY NEXT WEEK AS A
BOUNDARY SETTLES INTO THE AREA AND HIGHER DEWPOINTS RETURN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1241 AM EDT TUE JUL 1 2014

MATURE CONVECTIVE BOWING MCS SURGING EASTWARD AS LOW LEVEL JET
CONTINUES TO INTENSIFY. SEVERE DAMAGING WINDS LIKELY THROUGHOUT
NORTHERN INDIANA AND WHILE NEAR POINT G50KTS PLUS AT AIRFIELDS
DIFFICULT TO ATAIN...PRESENT RADAR SIGNATURES ALONG WITH
IMPRESSIVE MESOSCALE PARAMETERS JUSTIFY INCLUSION. LINEAR
EXTRAPOLATION OF LINE INTO KFWA AROUND 06 UTC. OUTFLOW BOUNDARY
LAID OUT JUST TO NW OF AIRFIELD COULD PROVIDE ENHANCED FOCUS FOR
LONG LIVED EXTREME DAMAGING WIND EVENT ALONG/NEAR ROUTE 30
CORRIDOR. NAM BUFKIT ANALYSIS GIVES ASSURANCE THAT CONVECTIVE
REDEVELOPMENT MIDDAY TUESDAY TO HOLD WELL E-SE-S OF KFWA...WITH
WELL SCOURED/OVERTURNED ENVIRONMENT OVERSPREADING NORTHERN INDIANA
IN WAKE OF SQUALL LINE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT UNTIL 10 AM CDT TUESDAY FOR INZ003.

MI...BEACH HAZARDS STATEMENT UNTIL 11 AM EDT THIS MORNING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ043-046.

&&

UPDATE...T
SYNOPSIS...MURPHY
SHORT TERM...JT
LONG TERM...BENTLEY
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 30, 5:03 PM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EDT MON JUN 30 2014

INZ003>006-008-012>017-020-022>025-032-MIZ077>079-011000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...
WABASH...NORTH MANCHESTER...HUNTINGTON...MARION...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS
503 PM EDT MON JUN 30 2014 /403 PM CDT MON JUN 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS...SOME SEVERE ARE EXPECTED TO MOVE
THROUGH THE AREA THIS EVENING WITH DAMAGING WINDS LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015-016-
024-025-011000-
STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...FORT WAYNE...
BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER...
PORTLAND...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
503 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE
WILL MOVE THROUGH THE AREA MID TO LATE EVENING. DAMAGING WINDS ARE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
503 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE
AREA THIS EVENING. DAMAGING WINDS ARE LIKELY WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jul 1, 12:37 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND GST     5 N LA PORTE            41.68N  86.72W
07/01/2014  E70 MPH          LA PORTE           IN   TRAINED SPOTTER

&&

FISHER
Local storm report, Jul 1, 12:44 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND DMG     STEVENSVILLE            42.01N  86.52W
07/01/2014                   BERRIEN            MI   PUBLIC

            TREE BRANCHES AND POWER LINES DOWN ALONG THE LAKE SHORE
            AREAS

1237 AM     TSTM WND DMG     LA PORTE                41.61N  86.72W
07/01/2014                   LA PORTE           IN   PUBLIC

            TREE DAMAGE REPORTED AROUND PINE LAKE

&&

FISHER
Local storm report, Jul 1, 12:48 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND DMG     STEVENSVILLE            42.01N  86.52W
07/01/2014                   BERRIEN            MI   EMERGENCY MNGR

            NUMEROUS TREES DOWN UP TO 36 INCHES IN DIAMETER ACROSS
            MUCH OF BERRIEN COUNTY.

&&

FISHER
Local storm report, Jul 1, 12:50 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND GST     4 NW SOUTH BEND         41.70N  86.31W
07/01/2014  M68 MPH          ST. JOSEPH         IN   ASOS

&&

FISHER
Local storm report, Jul 1, 12:54 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     MARINE TSTM WIND 4 NW BRIDGMAN           41.98N  86.62W
07/01/2014  M58 MPH          LMZ043             MI   BUOY

            MEASURED AT BUOY NEAR COOK NUCLEAR PLANT

&&

FISHER
Local storm report, Jul 1, 12:55 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     SOUTH BEND              41.68N  86.25W
07/01/2014                   ST. JOSEPH         IN   AMATEUR RADIO

            TREES BLOWN DOWN ALONG GREENLAWN NEAR THE ZOO.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:12 PM EDTSevere Thunderstorm WarningIWXBerrien48 min
Jun 30, 9:39 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass51 min
Jun 30, 10:23 PM EDTSpecial Weather StatementIWXSaint Joseph52 min
Jun 30, 11:57 PM EDTSevere Thunderstorm WarningIWXBerrien48 min
Jul 1, 12:34 AM EDTSevere Thunderstorm WarningIWXBerrien, Cass26 min
Jul 1, 1:44 AM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale46 min
Jul 1, 2:08 AM EDTSevere Thunderstorm WarningIWXHillsdale37 min
Jun 30, 8:48 PM EDTSpecial Marine WarningIWX42 min
Jun 30, 9:23 PM EDTSpecial Marine WarningIWX37 min
Jun 30, 9:46 PM EDTSevere Thunderstorm WarningIWXElkhart, Marshall, Saint Joseph44 min
Jun 30, 10:22 PM EDTSpecial Marine WarningIWX113 min
Jul 1, 12:04 AM EDTTornado WarningIWXLaPorte, Starke26 min
Jul 1, 12:10 AM EDTSevere Thunderstorm WarningIWXPulaski35 min
Jul 1, 12:16 AM EDTSpecial Marine WarningIWX44 min
Jul 1, 12:16 AM EDTTornado WarningIWXPulaski29 min
Jul 1, 12:18 AM EDTTornado WarningIWXLaPorte, Saint Joseph, Starke27 min
Jul 1, 12:30 AM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Miami, Pulaski, Starke45 min
Jul 1, 12:36 AM EDTTornado WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph24 min
Jul 1, 12:59 AM EDTTornado WarningIWXElkhart, Kosciusko31 min
Jul 1, 1:02 AM EDTSevere Thunderstorm WarningIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley43 min
Jul 1, 1:17 AM EDTTornado WarningIWXHuntington, Kosciusko, Wabash, Whitley28 min
Jul 1, 1:19 AM EDTSevere Thunderstorm WarningIWXDeKalb, Noble, Whitley26 min
Jul 1, 1:28 AM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Miami, Wabash, Wells47 min
Jul 1, 1:36 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Noble, Wells and 1 more54 min
Jul 1, 1:50 AM EDTTornado WarningIWXAllen25 min
Jul 1, 2:01 AM EDTSevere Thunderstorm WarningIWXAdams, Wells44 min
Jul 1, 2:34 AM EDTSevere Thunderstorm WarningIWXAdams, Jay26 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.